Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 25, 2015, 6:33 PM MST for Gila County, Arizona. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2015, 6:33 PM MST (01:33 UTC)
- Expired
- Aug 25, 2015, 8:00 PM MST
- In force
- 87 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 66 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:45 PM MST | FLASH FLOOD | Jakes Corner, AZ | PUBLIC REPORTED WATER FLOWING OVER SR-188 NEAR JAKES CORNER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WGUS55 KFGZ 260133
FFWFGZ
AZC007-260300-
/O.NEW.KFGZ.FF.W.0024.150826T0133Z-150826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 PM MST TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 800 PM MST
* AT 629 PM MST...NATIONAL WEATHER SERVICE FLAGSTAFF DOPPLER RADAR
INDICATED HEAVY RAIN CONTINUING NEAR JAKES CORNER AND RYE. EXPECT
1 TO 2 INCHES ADDITIONAL INCHES OF RAIN ALONG PORTIONS OF HIGHWAY
87 AND HIGHWAY 188...MAINLY SOUTH OF RYE...THROUGH THE EARLY
EVENING. AS MUCH AS 4 INCHES OF RAIN MAY FALL IN THE HARDEST HIT
AREAS. EXPECT FLOODING AND FLASH FLOODING IN AREA STREAMS AND
WASHES...AS WELL AS POORLY DRAINED ROADWAYS AND INTERSECTIONS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GISELA...JAKES CORNER...RYE AND DEER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 188 BETWEEN MILE MILE MARKERS 267 AND 276.
STATE ROUTE 87 BETWEEN MILE MARKERS 230 AND 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3382 11117 3390 11126 3397 11141 3412 11141
3414 11131 3410 11121
$$2 follow-up statements
673
WGUS75 KFGZ 260236
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
736 PM MST TUE AUG 25 2015
AZC007-260300-
/O.CON.KFGZ.FF.W.0024.000000T0000Z-150826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-
736 PM MST TUE AUG 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
WEST CENTRAL GILA COUNTY...
AT 730 PM MST...NATIONAL WEATHER SERVICE FLAGSTAFF DOPPLER RADAR
INDICATED THAT RAINFALL HAD ENDED AROUND RYE AND JAKES CORNER IN
WEST CENTRAL GILA COUNTY. 2 TO 4 INCHES OF RAIN FELL OVER A LARGE
AREA AND FLOODING IS STILL LIKELY OCCURRING. THE GILA COUNTY SHERIFF
IN PAYSON REPORTED WATER FLOWING OVER HIGHWAY 188 AT MILE MARKER
268.9...WHICH IS SOUTH OF JAKES CORNER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GISELA...JAKES CORNER...RYE AND DEER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3382 11117 3390 11126 3397 11141 3412 11141
3414 11131 3410 11121
$$164
WGUS75 KFGZ 260302
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
802 PM MST TUE AUG 25 2015
AZC007-260310-
/O.EXP.KFGZ.FF.W.0024.000000T0000Z-150826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA-
802 PM MST TUE AUG 25 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GILA COUNTY HAS
EXPIRED...
RAINFALL HAS ENDED IN THE AREA AND SIGNIFICANT ADDITIONAL RAINFALL
IS NOT EXPECTED. WATER LEVELS IN TONTO CREEK AND OTHER AREA CREEKS
AND WASHES SHOULD CONTINUE TO RECEDE THIS EVENING. PLEASE CONTINUE
TO HEED ANY ROAD CLOSURES.
LAT...LON 3382 11117 3390 11126 3397 11141 3412 11141
3414 11131 3410 11121
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:45 PM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 25, 3:45 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 PM MST TUE AUG 25 2015 .SYNOPSIS...DEEPER MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS ARIZONA THROUGH WEDNESDAY...BRINGING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STORMS COULD PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A DECREASE IN STORM COVERAGE TOWARD THE END OF THE WEEK. && .DISCUSSION...THE STRONGEST STORMS TODAY HAVE FORMED IN AN AREA FROM SOUTHEAST OF FLAGSTAFF TO THE WHITE MOUNTAINS TO NORTHEAST OF FLAGSTAFF TO NEAR WINDOW ROCK THIS AFTERNOON. THESE STORMS ARE GENERALLY MOVING NORTH TO NORTHEAST AT AROUND 15 MPH. A BREAK IN THE CLOUDS OVER CENTRAL ARIZONA INTO YAVAPAI COUNTY WILL LIKELY HELP TRIGGER STORMS LATER THIS AFTERNOON AND EVENING. CONVECTION ACROSS SOUTHERN ARIZONA FROM NEAR AJO TO THE NEW MEXICO BOARDER MAY CONTINUE MOVE NORTHWARD AND CONTINUE WELL INTO THE NIGHT INTO AREAS WHERE THE SURFACE HEATING IS BUILDING CAPE. BOTTOM LINE...THERE COULD WELL BE SOME STRONG STORMS THIS EVENING AND TONIGHT ACROSS NORTHERN ARIZONA TONIGHT...ESPECIALLY OVER YAVAPAI COUNTY. MOISTURE LEVELS REMAIN ELEVATED WEDNESDAY WITH ANOTHER ROUND OF SCATTERED SHOWERS AND STORMS EXPECTED. THURSDAY INTO THE WEEKEND...THE RIDGE SHIFT SOUTH AND SOUTHEAST OF OUR AREA WITH A DRIER AIR MASS AFFECTING AREAS NORTHWEST OF FLAGSTAFF. ENOUGH MOISTURE IS NOW FORECAST TO LINGER OVER CENTRAL AND EASTERN ARIZONA FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS AND STORMS MAINLY OVER THE HIGHER TERRAIN. POP VALUES WERE RAISED FOR THIS TIME PERIOD WITH THIS MORNINGS PACKAGE. && .AVIATION...FOR THE 00Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHERN ARIZONA WITH PERIODS OF MVFR/IFR CONDITIONS IN HEAVY RAIN AND LOW CEILINGS. IN ADDITION...ERRATIC SURFACE WINDS WITH GUSTS IN EXCESS OF 30 KNOTS ARE POSSIBLE IN THE VICINITY OF THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/JJ AVIATION...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 25, 5:25 AM MST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 525 AM MST TUE AUG 25 2015 AZZ004>018-037>040-260400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 525 AM MST TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT INCREASING MONSOON MOISTURE WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEEP MOISTURE WILL LINGER OVER THE REGION WEDNESDAY WITH ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. LOCALIZED FLOODING WILL BE THE MAIN THREAT...THOUGH HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS FORECAST FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Local storm report, Aug 25, 1:24 PM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
124 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 10 SW CONCHO 34.37N 109.73W
08/25/2015 M1.00 INCH APACHE AZ TRAINED SPOTTER
SPOTTER MEASURED 1.00 INCH OF RAIN IN HALF AN HOUR
&&
EVENT NUMBER FGZ1500127
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:59 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Aug 25, 6:14 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 26, 1:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Aug 26, 1:53 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Aug 26, 2:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 4 min |
| Aug 26, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Aug 26, 2:41 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 26, 2:46 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 4:01 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.